Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Birmingham, AL

March 5, 20134 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 5, 2013, 1:08 PM CST for 4 counties in Alabama. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2013, 1:08 PM CST (19:08 UTC)
Expired
Mar 5, 2013, 2:15 PM CST
In force
67 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 29 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 1:09 PM CSTTSTM WND GST 30Pleasant Grove, AL
Mar 5, 1:09 PM CSTTSTM WND GST 58Pleasant Grove, AL
Mar 5, 1:30 PM CSTTSTM WND DMGBirmingham, ALLARGE TREE WAS BLOWN DOWN ON POWER LINES AT 40TH AVE N AND 41ST N.
Mar 5, 1:48 PM CSTTSTM WND DMG1 Wnw Columbiana, ALSEVERAL SECTIONS OF ROOF...APPROXIMATELY 20 FT WIDE...REMOVED FROM COLUMBIANA MIDDLE SCHOOL. AT LEAST TWO CLASSROOMS WERE DAMAGED. WINDS ESTIMATED AT 70-80 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WUUS54 KBMX 051908
SVRBMX
ALC007-073-117-125-052015-
/O.NEW.KBMX.SV.W.0022.130305T1908Z-130305T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CST TUE MAR 5 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BIBB COUNTY IN ALABAMA...
  JEFFERSON COUNTY IN ALABAMA...
  SHELBY COUNTY IN ALABAMA...
  SOUTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 215 PM CST

* AT 108 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MULGA TO 6 MILES NORTHWEST OF EOLINE...AND MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRFIELD...BESSEMER...FULTONDALE...GARDENDALE...BIRMINGHAM...
  HOMEWOOD...VESTAVIA HILLS AND IRONDALE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 275...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 85 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 86 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3376 8654 3365 8652 3356 8655 3355 8648
      3350 8648 3350 8638 3339 8638 3335 8634
      3334 8637 3330 8636 3327 8639 3328 8643
      3320 8646 3318 8651 3313 8646 3307 8651
      3307 8688 3304 8688 3299 8742 3378 8696
TIME...MOT...LOC 1908Z 264DEG 57KT 3357 8689 3308 8723

$$

75
3 follow-up statements
058 
WWUS54 KBMX 051925
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CST TUE MAR 5 2013

ALC125-051935-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
TUSCALOOSA AL-
125 PM CST TUE MAR 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TUSCALOOSA COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3365 8652 3356 8655 3355 8648 3350 8648
      3350 8638 3339 8638 3335 8634 3334 8637
      3329 8637 3328 8643 3320 8646 3318 8651
      3313 8646 3307 8651 3307 8688 3304 8688
      3302 8713 3365 8671 3376 8654
TIME...MOT...LOC 1925Z 264DEG 57KT 3360 8657 3311 8691

$$

ALC007-073-117-052015-
/O.CON.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
BIBB AL-JEFFERSON AL-SHELBY AL-
125 PM CST TUE MAR 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
SOUTHEASTERN JEFFERSON AND CENTRAL BIBB COUNTIES UNTIL 215 PM CST...

AT 125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALTON TO 5 MILES WEST OF WILTON...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEEDS...MONTEVALLO...CHELSEA...CALERA...COLUMBIANA...WILSONVILLE...
  MEADOWBROOK...WILTON...OAK MOUNTAIN STATE PARK AND GREYSTONE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 258...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 128 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3365 8652 3356 8655 3355 8648 3350 8648
      3350 8638 3339 8638 3335 8634 3334 8637
      3329 8637 3328 8643 3320 8646 3318 8651
      3313 8646 3307 8651 3307 8688 3304 8688
      3302 8713 3365 8671 3376 8654
TIME...MOT...LOC 1925Z 264DEG 57KT 3360 8657 3311 8691

$$

GRANTHAM
392 
WWUS54 KBMX 051942
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CST TUE MAR 5 2013

ALC007-073-051952-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
BIBB AL-JEFFERSON AL-
142 PM CST TUE MAR 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
CENTRAL BIBB COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3355 8648 3350 8648 3350 8638 3339 8638
      3335 8634 3334 8637 3329 8637 3328 8643
      3323 8647 3320 8646 3320 8648 3318 8651
      3313 8646 3307 8651 3307 8688 3347 8660
TIME...MOT...LOC 1942Z 264DEG 57KT 3353 8639 3309 8667

$$

ALC117-052015-
/O.CON.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
SHELBY AL-
142 PM CST TUE MAR 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SHELBY
COUNTY UNTIL 215 PM CST...

AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VANDIVER TO CALERA...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLUMBIANA...WILSONVILLE...VINCENT...HARPERSVILLE...SHELBY...AL 145
  AND CR 46...BEESWAX CREEK PARK...GASTON STEAM PLANT...SPRING CREEK
  AT LAY LAKE AND ALABAMA 4H CENTER.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 234...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3355 8648 3350 8648 3350 8638 3339 8638
      3335 8634 3334 8637 3329 8637 3328 8643
      3323 8647 3320 8646 3320 8648 3318 8651
      3313 8646 3307 8651 3307 8688 3347 8660
TIME...MOT...LOC 1942Z 264DEG 57KT 3353 8639 3309 8667

$$

GRANTHAM
757 
WWUS54 KBMX 052002
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CST TUE MAR 5 2013

ALC117-052011-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
SHELBY AL-
202 PM CST TUE MAR 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3355 8648 3350 8648 3350 8638 3339 8638
      3335 8634 3334 8637 3329 8637 3328 8643
      3323 8647 3320 8646 3320 8648 3318 8651
      3313 8646 3307 8651 3307 8688 3347 8660
TIME...MOT...LOC 2001Z 264DEG 57KT 3356 8603 3312 8631

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 12:01 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 5, 12:01 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1201 PM CST TUE MAR 5 2013

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...
STRONG COLD FRONT REALLY MAKING AND EASTWARD PUSH EARLY THIS
AFTERNOON. A FEW STORMS HAVE BEEN STRONG TO SEVERE WITH DIME TO
HALF DOLLAR SIZE HAIL. STILL DO NOT HAVE ANY SURFACE BASED CAPE TO
WORK WITH JUST AHEAD OF THE FRONT...BUT WARMER CONDITIONS MAY
ALLOW SOME CAPE DEVELOPMENT EAST LATER THIS AFTERNOON. SHEAR
VALUES WOULD ALLOW SOME STORM ORGANIZATION AND WE MAY SEE AN
UPSWING IN ACTIVITY BY 3 PM EAST. K INDICES AND THEREFORE OVERALL
MOISTURE CONTENT IS LIMITED ALONG THE SOUTHERN PERIPHERY OF THE
AREA...BUT UPPER FORCING IS VERY STRONG. MOISTURE TRANSPORT
VECTORS ARE ALSO NOT TOO FAVORABLE FOR ADDING ANY SIGNIFICANT
MOISTURE BEFORE THE FRONT GOES BY. UPPER LEVEL CAPE IN THE HAIL
GROWTH REGION WILL SUPPORT MORE HAIL THROUGH THE AFTERNOON AND THE
WET BULB ZERO IS JUST BELOW 9K FT. SOME OF THIS HAIL MAY APPROACH
SEVERE LIMITS BUT MOST WILL BE IN THE PEA TO DIME SIZE RANGE.
DAMAGING WINDS WILL ALSO BE POSSIBLE WITH SOME DRY AIR ALOFT.
EXPECT 45 TO 65 MPH NEAR THE STRONGER THUNDERSTORM ACTIVITY. WINDS
REMAIN GUSTY OUTSIDE THE RAIN AREAS WITH 35 TO 45 MPH POSSIBLE
BOTH AHEAD AND BEHIND THE FRONT.

SURFACE TEMPS AND DEW POINTS DROP SIGNIFICANTLY BEHIND THE FRONT
AND HAVE ADJUSTED THE HOURLY TRENDS ACCORDINGLY...MUCH COOLER THIS
AFTERNOON WEST. ANY STRONGER STORM THREAT ENDS BY 7 PM IN THE SOUTH
AND EAST COUNTIES.

INCREASED RAIN CHANCES A BIT FARTHER SOUTH BUT IT SHOULD RATHER
BRIEF AS THE FRONT GOES BY.

75

&&

.AVIATION...
FOR 18Z TAF DISCUSSION.

BASED ON CURRENT OBSERVATIONS AND TRENDS...MVFR CIGS WILL BE
PREDOMINANT AS THE SHOWERS AND STORMS AHEAD OF THE COLD FRONT MOVE
THRU THE AREA THIS AFTERNOON...ALTHOUGH SOME BRIEF IFR CANNOT BE
RULED OUT. RADAR CURRENTLY SHOWS A THIN LINE OF HEAVIER SHOWERS AND
EMBEDDED TSTORMS MOVING ACROSS WESTERN ALABAMA...AND THE SPEED OF
THIS FEATURE HAS IT IMPACTING TCL BY 19Z AND THEN ANB BY
21Z...ROUGHLY. TIMING WAS MORE DIFFICULT FOR THE
SOUTHEAST...THEREFORE GAVE A SOMEWHAT LARGER WINDOW FOR POSSIBLE
TSTORM ACTIVITY. SCATTERED SHOWERS ARE POSSIBLE FOR AN HOUR OR SO
ONCE THE LINE PASSES...WITH CIGS SLOWLY INCREASING THRU THE
REMAINDER OF THE AFTERNOON AND EVENING.

WINDS WILL REMAIN GUSTY THRU MUCH OF THE PERIOD THANKS TO A TIGHT
PRESSURE GRADIENT BOTH AHEAD AND BEHIND THE FRONTAL SYSTEM.
SOUTHWESTERLY WINDS WILL SWITCH TO THE NORTHWEST AFTER FRONTAL
PASSAGE. SUSTAINED WINDS OF 15-20 KTS WITH GUSTS UP TO 30 KTS ARE
POSSIBLE...ESPECIALLY IMMEDIATELY FOLLOWING THE FRONT.

19

&&

.PREV DISCUSSION... /ISSUED 519 AM CST TUE MAR 5 2013/

DISCUSSION...

AMPLE CLOUD COVER THIS MORNING WITH WARM MOIST SOUTHERLY FLOW
SPREADING ACROSS THE STATE AHEAD OF A SURFACE FRONTAL SYSTEM. A
SURFACE LOW WAS NOTED ACROSS THE MID MS RIVER VALLEY WITH AN
ASSOCIATED FRONT EXTENDING TO THE SW INTO S TX. THIS LOW IS EXPECTED
TO MOVE NEWD TODAY TOWARD OH AND WILL DRAG THE FRONT OUT OF TX AND
ACROSS AL DURING THE AFTERNOON TODAY. AHEAD OF THE FRONT...SURFACE
PRESSURE GRADIENTS WILL TIGHTEN SUFFICIENTLY ENOUGH OUTSIDE OF
STORMS TO WARRANT A WIND ADVISORY FOR C AL WITH SUSTAINED S/SW
20-30 MPH AT TIMES AND GUSTS TO 35 MPH. BEHIND THE FRONT...WINDS
SHOULD STAY UP AS WELL INITIALLY FROM THE W/NW. A WIND ADVISORY
WILL BE IN EFFECT FROM NOON THRU 8 PM.

SYSTEM ALTHOUGH MARGINAL IS LOOKING A LITTLE BETTER THAN
YESTERDAY. LOW LEVEL INSTABILITY FOR THE MOST PART WILL BE
LOW...EXCEPT POSSIBLY IN A SMALL WINDOW THIS AFTERNOON FROM NOON
TO 5 PM-ISH ACROSS THE SE COUNTIES...GENERALLY S/E OF A ROANOKE TO
MONTGOMERY LINE...WHERE SOUNDINGS DO NOT LOOK QUITE AS CAPPED
ALOFT ALLOWING FOR BETTER INSTABILITIES...CAPES...UPDRAFTS...ETC.
THE SE COUNTIES' SHEAR AND LIFT WILL BE ENHANCED BY A LOW LEVEL JET
ALONG WITH AN ENHANCED MID LEVEL JET EXIT REGION. DEW POINTS IN
THE LOWER TO MIDDLE 50S WILL BE MARGINAL BUT MAY BE JUST ENOUGH
ALONG THE FRONT FOR SOME MARGINALLY SEVERE STORMS ALONG THE
FRONT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. ACROSS THE
REST OF C AL...WARMER TEMPERATURES ALOFT COULD LIMIT SURFACE
INSTABILITY BUT ELEVATED STORMS ARE POSSIBLE...WITH SMALL HAIL
POSSIBLE IN THE STRONGER STORMS ALONG THE FRONT AND SOME GUSTY
WINDS. OVERALL MOISTURE IS LIMITED...WITH PW'S OF 1-1.2 AT MOST
EXPECTED AND HEAVY RAINFALL IS NOT EXPECTED. STORMS CLEAR OUT
QUICKLY DURING THE EVENING AS THE FRONT PROGRESSES SO ONLY A
SLIGHT CHANCE OF SHOWERS SE IN THE EARLY EVENING.

THE REMAINDER OF THE WORK WEEK LOOKS DRY WITH A SHOT OF COLD AIR
FOR TUE NT THRU THU NT BEHIND THE FRONT. THE RIDGE THEN SETTLES INTO
THE NE/ERN U.S. FOR FRI INTO THE WEEKEND FOR A MUCH MODERATING
BUT DRY AIR MASS WITH NE/E FLOW AROUND THE BASE OF THE RIDGE
ACROSS C AL. AS WE MOVE INTO LATE SUN...ANOTHER FRONTAL SYSTEM
WILL APPROACH THE DEEP SOUTH. LEANING TOWARD THE SLOWER EURO WITH
THE ARRIVAL OF THE NEXT SYSTEM AS ONE...IT HAS BEEN MORE
CONSISTENT AND TWO...THE UPPER FLOW IS NOT CONDUCIVE OF QUICKLY
MOVING ANOTHER SYSTEM THROUGH THE S AS IT WILL TAKE TIME TO BREAK
DOWN THE UPPER RIDGE IN PLACE. HOWEVER...WITH TIMING DIFFERENCES
WILL KEEP WITH LOW POPS FOR SUN NT THRU MON.

08/MK

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  31  47  29  56 /  90  10   0   0   0
ANNISTON    66  31  48  28  57 /  80  10   0   0   0
BIRMINGHAM  64  31  50  30  57 /  80   0   0   0   0
TUSCALOOSA  67  32  52  30  58 /  80   0   0   0   0
CALERA      65  32  51  30  57 /  80   0   0   0   0
AUBURN      70  32  50  30  58 /  60  20   0   0   0
MONTGOMERY  68  34  53  31  59 /  50  10   0   0   0
TROY        71  34  53  31  59 /  50  20   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

75/08/56
Hazardous weather outlook, Mar 5, 11:06 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1106 AM CST TUE MAR 5 2013

ALZ011>015-017>050-061715-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1106 AM CST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS A COLD FRONT PASSES THROUGH CENTRAL ALABAMA...THERE WILL BE A
SMALL CHANCE OF STRONG AND SEVERE STORMS AREA WIDE. THE BEST CHANCE
WILL GENERALLY BE ALONG AND SOUTHEAST OF A LINE FROM WEDOWEE...IN
RANDOLPH COUNTY...TO MONTGOMERY. LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS WILL BE THE PRIMARY THREATS. THE TORNADO THREAT IS
MINIMAL BUT NOT ZERO.

BREEZY CONDITIONS WILL EXIST ACROSS ALL OF CENTRAL ALABAMA FROM
NOON THROUGH 8PM THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON ACROSS THE SOUTHEASTERN COUNTIES.

In the hours before

Local storm report, Mar 5, 10:59 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 AM CST TUE MAR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HAIL             HAMILTON                34.14N 87.98W
03/05/2013  E0.50 INCH       MARION             AL   BROADCAST MEDIA

            PEA TO MARBLE SIZE HAIL REPORTED IN HAMILTON.

&&
Special weather statement, Mar 5, 11:12 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1112 AM CST TUE MAR 5 2013

ALZ011>013-051815-
FAYETTE AL-LAMAR AL-MARION AL-
1112 AM CST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARION...LAMAR AND NORTHWESTERN
FAYETTE COUNTIES UNTIL 1215 PM CST...

AT 1112 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WESTON TO
NEW SALEM TO 11 MILES SOUTHWEST OF COLUMBUS AFB...AND MOVING EAST AT
60 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SULLIGENT...
  HAMILTON...
  VERNON...
  WINFIELD...
  FAYETTE...

&&

LAT...LON 3432 8818 3431 8764 3387 8764 3387 8761
      3370 8769 3355 8828
TIME...MOT...LOC 1712Z 253DEG 51KT 3427 8797 3414 8824
          3356 8852

75
Special weather statement, Mar 5, 11:34 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1134 AM CST TUE MAR 5 2013

ALZ012-013-022-023-030-031-051830-
FAYETTE AL-GREENE AL-LAMAR AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
1134 AM CST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA...
NORTHWESTERN SUMTER...PICKENS...SOUTHERN LAMAR...NORTHWESTERN GREENE
AND SOUTHERN FAYETTE COUNTIES UNTIL 1230 PM CST...

AT 1134 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NEW HOPE
TO 41 MILES WEST OF EMELLE...AND MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILLPORT...
  PICKENSVILLE...
  FAYETTE...
  REFORM...
  CARROLLTON...

&&

LAT...LON 3364 8827 3373 8753 3280 8822 3277 8837
TIME...MOT...LOC 1734Z 260DEG 47KT 3355 8822 3274 8897

75
Special weather statement, Mar 5, 12:33 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CST TUE MAR 5 2013

ALZ015-023>025-031-034-051915-
BIBB AL-GREENE AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA AL-WALKER AL-
1233 PM CST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
TUSCALOOSA...WESTERN SHELBY...JEFFERSON...NORTHEASTERN GREENE AND
NORTHERN BIBB COUNTIES UNTIL 115 PM CST...

AT 1233 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PARRISH TO JENA...AND
MOVING EAST AT 60 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CORDOVA...
  NORTHPORT...
  TUSCALOOSA...
  HOLT...
  DORA...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3378 8727 3374 8654 3373 8653 3309 8687
      3300 8795
TIME...MOT...LOC 1833Z 265DEG 54KT 3372 8721 3308 8777

75
Special weather statement, Mar 5, 12:41 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CST TUE MAR 5 2013

ALZ030>034-039-051930-
BIBB AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
1241 PM CST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER...PERRY...NORTHERN
MARENGO...HALE...SOUTHERN GREENE AND SOUTHERN BIBB COUNTIES UNTIL 130
PM CST...

AT 1241 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EUTAW TO YORK...AND MOVING
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DEMOPOLIS...
  GREENSBORO...
  BRENT...
  CENTREVILLE...
  UNIONTOWN...

&&

LAT...LON 3250 8840 3291 8801 3300 8692 3248 8737
      3248 8742 3243 8742 3240 8842
TIME...MOT...LOC 1841Z 270DEG 60KT 3289 8785 3245 8826

75
Local storm report, Mar 5, 12:51 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 PM CST TUE MAR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             4 SSW HOLT              33.20N 87.54W
03/05/2013  E0.25 INCH       TUSCALOOSA         AL   PUBLIC

            REPORTED ALONG 15TH STREET NEAR FOREST LAKE.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:28 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more16 hr
Mar 5, 10:19 AM CSTSpecial Weather StatementBMXMarion26 min
Mar 5, 10:41 AM CSTSevere Thunderstorm WarningBMXMarion34 min
Mar 5, 10:55 AM CSTSpecial Weather StatementBMXWinston35 min
Mar 5, 11:12 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion63 min
Mar 5, 11:34 AM CSTSpecial Weather StatementBMXPickens56 min
Mar 5, 12:33 PM CSTSpecial Weather StatementBMXJefferson, Tuscaloosa42 min
Mar 5, 12:41 PM CSTSpecial Weather StatementBMXGreene, Hale, Perry, Sumter49 min
Mar 5, 1:31 PM CSTSpecial Weather StatementBMXAutauga, Chilton, Coosa, Dallas, Marengo, Perry44 min
Mar 5, 1:51 PM CSTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Talladega39 min
Mar 5, 2:21 PM CSTSpecial Weather StatementBMXAutauga, Elmore, Lowndes, Montgomery39 min
Mar 5, 2:24 PM CSTSevere Thunderstorm WarningBMXClay, Coosa, Elmore, Randolph, Tallapoosa66 min
Mar 5, 2:27 PM CSTSpecial Weather StatementBMXCalhoun, Cleburne48 min
Mar 5, 2:54 PM CSTSpecial Weather StatementBMXChambers51 min
Mar 5, 3:00 PM CSTSpecial Weather StatementBMXBullock, Lee, Macon, Montgomery, Pike45 min
Mar 5, 3:16 PM CSTSevere Thunderstorm WarningBMXChambers, Lee44 min
Mar 5, 3:48 PM CSTSpecial Weather StatementBMXBarbour, Bullock, Pike, Russell57 min
Mar 5, 4:43 PM CSTSpecial Weather StatementBMXBarbour32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.